News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: trouble with benzodiazapenes.


 chrisdowntown - Sat Nov 07, 2009 4:42 pm

5 or 6 months ago i was 324lbs at 6'2, and taking .5's of xanax when i needed them and felt fine except for my blood pressure was too high and i was not active. 6 months later- i've lost 50 lbs and eating right working out every day high protein such and such... and after 2 or 3 years of xanax working well, i start having panic attacks again. either alprazolam's effect dwindled after 2 years which it sometimes does however it's quite a coincidence that it's happened when my metabolism and metabolics have likely changed. ativan is rough i don't like it. i assume klonopin is stronger. i drank once or twice a week and xanax never affected it- but i've just started ativan this week and went to have some drinks on a friday night and- woah- didn't feel right. i'm not saying i couldn't stop drinking but it's more that the problem has reared it's ugly head so suddenly. i don't understand.
 Faye Lang, RN, MSW - Fri Jul 16, 2010 7:42 pm

Hello, chrisdowntown,

I apologize for the lateness of this response. I'll provide some information anyway, in case it would be helpful to you or other readers.

The alteration in your weight and exercise could definitely alter your response to alprazolam, because your metabolism has altered. It's also possible to need an altered dosage of a medication such as alprazolam, after taking it for a relatively long time, as you have. Klonopin, Xanax and Ativan are each classed as a benzodiazepine. Alcohol should never be used while taking Xanax, Klonopin or Ativan; it is dangerous to do so. While these medications are within the same class, they are different; they are not necessarily "stronger" or "weaker", but they do interact to different extents in the body. Each may be useful in the treatment of anxiety disorders, such as panic attacks. I hope this information is useful to you. Good luck!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here